MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 42-102
Medical Device Problem Codes Entrapment of Device (1212); Use of Device Problem (1670)
Health Effect - Clinical Codes Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An (b)(6) male patient with a preexisting deep vein thrombosis (dvt) in the left lower extremity underwent a thrombectomy on (b)(6) 2024 using the clottriever system.The clot age was estimated at 21 days.The patient was placed in the prone position and left popliteal access was obtained.Intravenous ultrasound (ivus) was performed which revealed venous compression and thrombus.The clottriever sheath 13 fr and clottriever bold catheter (ct bold) were placed into position.Four passes were made with the ct bold which removed long chronic clot.An abre 16x20 venous stent was placed and ballooned with a 16x40 balloon.A venogram revealed 90% of the dvt was removed, with thrombus remaining below the stent.A flowtriever 2 was used distal from the stent and two passes were performed, however, no clot was removed.The ct bold was then advanced into the stent with the collection bag positioned in the stent and the coring element below the stent.A pass was performed, but no clot was removed.Another pass was performed, but the top of the stent was inadvertently pulled down over itself.The procedure was paused to re-sheath the ct bold; however, multiple attempts were unsuccessful.The patient was repositioned supine to access the left femoral vein below the stent.The ct bold sheath was placed below the stent and a multipurpose catheter with benson guidewire was placed through the stent.A balloon 10x40mm dilated stent was used to open the proximal end.After a few dilations, the ct bold was advanced to re-sheath the collection bag.Most of the catheter was re-sheathed except for a small segment.The patient was transferred to another hospital where a cut-down was performed in the femoral vein to remove the ct bold catheter.The venous cutdown was successful, the catheter was removed intact, and the patient was reported to be doing well postoperatively.
 
Additional Manufacturer Narrative
The inari device was discarded by the hospital and is not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the event (catheter embedded in femoral vein and stent issue) and subsequent need for surgical intervention (hospital transfer for venous cutdown) were the result of inadvertent user error when working in the area of the stent.The device labeling includes the following warning statement, "when the clottriever bold device is in the path of a stent, damage to the stent, the collection bag, or dislodgment of the stent, etc.May occur." vessel dissection/perforation are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER BOLD CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18665261
Report Number3020347218-2024-00006
Device Sequence Number8357665
Product Code QEW
UDI-Device Identifier00850291007314
UDI-Public00850291007314
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K230494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2025
Device Model Number42-102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Initial Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABRE 16X20 VENOUS STENT; BENSON GUIDEWIRE; CLOTTRIEVER SHEATH 13 FR; FLOWTRIEVER 2; GLIDEWIRE ADVANTAGE; JR4
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR
Patient SexMale